Alert archive / California / Wind Advisories in 2019
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 7, 2019, 5:47 PM PST. It took effect at Jan 8, 2019, 1:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 5:47 PM PST (01:47 UTC)
- In effect from
- Jan 8, 2019, 1:00 AM PST
- Expired
- Jan 8, 2019, 12:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
647 WWUS76 KHNX 080147 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 547 PM PST Mon Jan 7 2019 CAZ095-081200- /O.NEW.KHNX.WI.Y.0002.190108T0900Z-190108T2000Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 547 PM PST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 1 AM PST TO NOON PST TUESDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 1 AM PST to noon PST Tuesday. * WINDS...Sustained southeast to south 20 to 30 mph, with gusts near 50 mph. * TIMING...From 1 AM PST until noon PST Tuesday. * IMPACTS...This affects primarily the I-5 corridor through the Grapevine in southern Kern County, especially towards Grapevine and Wheeler Ridge. Driving may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
2 follow-up statements
211 WWUS76 KHNX 081156 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 356 AM PST Tue Jan 8 2019 CAZ095-082000- /O.CON.KHNX.WI.Y.0002.000000T0000Z-190108T2000Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 356 AM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Sustained southeast to south 20 to 30 mph, with gusts near 55 mph. * TIMING...until noon PST. * IMPACTS...This affects primarily the I-5 corridor through the Grapevine in southern Kern County, especially towards Grapevine and Wheeler Ridge. Driving may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
583 WWUS76 KHNX 082011 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1211 PM PST Tue Jan 8 2019 CAZ095-082115- /O.EXP.KHNX.WI.Y.0002.000000T0000Z-190108T2000Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 1211 PM PST Tue Jan 8 2019 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory levels across the Kern County Mountains and the advisory has been allowed to expire. Wind gusts to 35 mph may remain in some locations through early afternoon, but will continue to diminish. $$ Bean
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:31 PM PST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 7, 2:31 PM PST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 231 PM PST Mon Jan 7 2019 .SYNOPSIS... Drying conditions today through Tuesday. Storm system off the West coast will push a cold front through the region on Wednesday. Rain and high elevation snow is expected. Clearing again on Thursday and Thursday night. Another storm system is expected to move in on Friday and continue through Saturday. There will be a brief break before another system moves in late Saturday night and continues through Monday night. Rain and high elevation snow is expected with these systems. && .DISCUSSION... Warm front lifting north has allowed temperatures to rise into the mid to upper 60s across the region today. Even with extensive cloud cover, the temperatures were able to rise. A storm is currently located around 1150 miles NW of Fresno. The storm is forecast to move NE in to the Gulf of Alaska and weaken. However the trailing cold front will push through the region on Wednesday. Models have been consistent with the timing and the intensity of the front, however the best lift and moisture will remain north of the CENCAL interior. The front will push through the area on Wednesday evening and be east of us by Thursday morning. Some upslope precip will accompany the system as is ends on Thursday morning. Precipitation amounts are decent with the system, but not overly impressive. We will once again see a break in precipitation on Thursday afternoon and evening as weak S/W riding will dry us out rather quickly behind the front. We are forecasting snow amounts just below advisory criteria and do not think we will need to issue an advisory for the Wednesday system. However, models could change the QPF and we will monitor it for now. With a break in the pattern expected for Thursday and Thursday night, we could see some patchy fog in the SJV. The timing of clearing will be critical for the fog development. A return of precipitation across the CENCAL interior is expected late Friday night. The 12z deterministic run of the ECM is really different from the 12z GEFS for the Friday night and Saturday system, so confidence is not very high, but we are leaning towards the GEFS. There is forecast to be a brief break behind the FRI pm/Sat AM system. GEFS is advertising another cold front to push through on Sunday/Monday. The ECM is building a huge ridge over the Great Basin on Sunday and keeping the low center off the coast with little or no impact to CENCAL on Sunday. So confidence remains very low as the models diverge and remain in major disagreement for next weekend. Hopefully guidance will come into better agreement as we get closer to the weekend. && .AVIATION... Areas of MVFR and local IFR conditions due to fog and mist from 06z through 18z Tuesday. Otherwise VFR conditions will prevail for the next 24 hours across the Central California Interior. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public/fw/synopsis...JDB avn...DCH weather.gov/hanford
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.